Please use this identifier to cite or link to this item: http://docs.prosentient.com.au/prosentientjspui/handle/1/10388
Title: Localised bullous eruptions and epidermal detachment from the extravasation of hydroxyethyl starch (Voluven).
Authors: London, James
Tay, Stan
Brown, Brigid
Tancharoen, Chasari
Affiliation: Department of Anaesthesia, Flinders Medical Centre, Bedford Park, South Australia, Australia..
Department of Anaesthesia, Royal Darwin Hospital, Tiwi, Northern Territory, Australia..
Department of Anaesthesia, Royal Darwin Hospital, Tiwi, Northern Territory, Australia..
Department of Medicine, St Vincent's Hospital, Fitzroy, Victoria, Australia..
Issue Date: 22-Dec-2014
Citation: BMJ case reports 2014-12-22; 2014
Abstract: Extravasation occurs frequently with intravenous infusions. In this case report we describe the occurrence of epidermal detachment and multiple cutaneous bullous eruptions in a patient's forearm following the extravasation of hydroxyethyl starch (Voluven, Fresenius Kabi)-a colloid solution derived from corn starch, which is used to replace lost blood volume. The patient's affected body surface area was managed under the direction of our plastic surgical team. Despite a prolonged admission in hospital from other perioperative complications, he made a full recovery and was successfully discharged home. The probable pathogenesis relevant to extravasation of Voluven is discussed; as well as its management principles.
URI: http://docs.prosentient.com.au/prosentientjspui/handle/1/10388
DOI: 10.1136/bcr-2014-207314
Type: Case Reports
Journal Article
Subjects: Aged
Blood Volume
Epidermis
Forearm
Humans
Hydroxyethyl Starch Derivatives
Infusions, Intravenous
Male
Skin Diseases
Skin Diseases, Vesiculobullous
Appears in Collections:NT Health digital library

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.